Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Infant with skin rashes. Prescribed with clotrimazole for fungal infection. Infant consumed the medication accidentally. What to do?

Hie my name is maria martinez and my question is that like a week ago i went to the doctor for my baby 4month chekup she had like a diper rash it was fongus so the dr prescribe me clotrimazole to put it on the affected area twice a day but my question is that since i am breastfeeding my baby and i had mi nipple likealittle infected and it hurted i had a little rash so i tried to put alittlebit of the cream around my nipple but at night i accidently breastfeed my baby and i dont know ifthat can harm her since i forgat toclean it so what can ido shoul i take her to the doctor for a chekup
Asked On : Sat, 19 Jan 2013
Answers:  3 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Dear Maria Martinez...
The side effects depends on the amount of the cream ingested.
Usually there is no harm caused.
Side effects include burning, redness of the oral cavity...
Also look out for any involvement of the gastro intestinal tract like refusal to breastfeed, vomiting, diarrhea and excessive cry due to pain abdomen.
So...if any such symptom is present..then it will be better to consult a Pediatrician.
But there is no need to worry...usually no harm is caused.
Wishing a good health.
Thanks & take care.
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
Hello Maria
Accidental ingestion of a sufficient amount of clotrimazole may cause gastrointestinal symptoms or central nervous depression.
In your case amount ingested is too less to cause any symptoms.Don't worry, as no specific treatment is needed.
I would suggest you to watch for vomiting, irritability or lethargy. Continue breast feeding as usual.
Answered: Sun, 20 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query
Relax,your baby will be fine continue with breastfeeding.
I suggest you to get yourself examined for pain in nipples with rashes as well, and get that you do not feel any pain while feeding.

Take care,
God bless
Answered: Sun, 20 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor